MAUDE Adverse Event Report: MC3 INC. MC3; DUAL LUMEN ECMO CANNULA

MC3 INC. MC3; DUAL LUMEN ECMO CANNULA
Model Number 70132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the customer's observation of a fracture at the maximum insertion mark was confirmed during complaint device evaluation.The catheter was kinked at the breach site.A suture was found on the device, tied directly to the catheter body in the wire reinforcement section.Longitudinal cut marks were also found on the catheter.The ink for labeling the french size and clampable section of the catheter was faded.Note: this event was initially reported by mc3 inc.Under report #3011468686-2022-00009.This report is being submitted to correct the below fields: b1: report type updated to adverse event product problem.B2: outcome attributed to adverse event updated.B5: updated.H1: type of reportable event updated to serious injury.H6: codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a mc3 crescent jugular catheter, the customer reported that while preparing to decannulate the crescent catheter from the patient, customer noticed the catheter had a gurgling sound.Upon visual examination they observed the crescent catheter was fractured, thus necessitating immediate cessation of extra-corporeal membrane oxygenation (ecmo) flow.The device had been used to complete the procedure.There was no patient impact associated with this event.Additional information was received that after decannulation of the crescent catheter, the surgeon performed an emergent insertion of cvc with swan-ganz catheter assisted air embolism extraction due to acute air embolism secondary to crescent catheter fracture.The patient anatomy did not contribute to the issue.Medtronic received additional information stating that the device was used for 30 plus days and the standard insertion technique was percutaneous in the right internal jugular was used.

Brand Name
MC3
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21968952
Report Number3011468686-2025-00029
Device Sequence Number8492584
Product Code PZS
UDI-Device Identifier10854916006826
UDI-Public10854916006826
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number70132
Device Catalogue Number70132
Device Lot Number2201214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale